Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Sep 24, 2025, 12:24 PM PDT for 12 counties in Washington. It took effect at Sep 25, 2025, 11:00 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2025, 12:24 PM PDT (19:24 UTC)
- In effect from
- Sep 25, 2025, 11:00 AM PDT
- Expired
- Sep 26, 2025, 5:57 AM PDT
- In force
- 19 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 80 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.4 hours before the alert went out and 435 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS86 KOTX 241924 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1224 PM PDT Wed Sep 24 2025 ...VIGOROUS DRY COLD FRONT PASSAGE ON THURSDAY... .A dry cold front will sweep across the Inland Northwest Thursday afternoon and evening. Winds will increase through the day with gusty westerly winds by the afternoon. Winds will see a shift from west-southwest to west-northwest across north central Washington late afternoon to early evening. Winds will remain gusty along the east slopes of the central Cascade Mountains through Thursday night with dry air mixing down and fair to poor relative humidity recovery on mid slopes and ridge tops. WAZ697-698-703>709-251500- /O.UPG.KOTX.FW.A.0012.250925T2000Z-250926T0600Z/ /O.NEW.KOTX.FW.W.0018.250925T2000Z-250926T0600Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Okanogan Valley (Zone 703)-Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 1224 PM PDT Wed Sep 24 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 697, 698, 703, 704, 705, 706, 707, 708, AND 709... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 11 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Okanogan Valley (Zone 703), Methow Valley (Zone 704), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin - Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 20 mph with gusts up to 25 to 30 mph. Exposed ridges along the east slopes of the Cascades to the Waterville Plateau will see west winds 20 to 30 mph with gusts up to 35 to 40 mph. * Relative Humidities: 8 to 18 percent at lower elevations below 3000 feet and 15 to 25 percent in the higher terrain above 3000 feet. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696-251500- /O.UPG.KOTX.FW.A.0012.250925T2000Z-250926T1600Z/ /O.NEW.KOTX.FW.W.0018.250925T2000Z-250926T1600Z/ East Washington Central Cascades (Zone 696)- 1224 PM PDT Wed Sep 24 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THURSDAY TO 9 AM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM Thursday to 9 AM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area: East Washington Central Cascades (Zone 696). * Winds: West-Northwest 10 to 15 mph with gusts up to 25 mph in the valleys and 15 to 25 mph with gusts up to 35 mph in the mountains. * Relative Humidities: 11 to 26 percent in the valleys and 20 to 33 percent over the higher terrain. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ702-251500- /O.NEW.KOTX.FW.W.0018.250925T2000Z-250926T0600Z/ Colville Reservation (Zone 702)- 1224 PM PDT Wed Sep 24 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 702... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 11 PM PDT Thursday. * Affected Area: Colville Reservation (Zone 702). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 10 to 19 percent. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
984 WWUS86 KOTX 250906 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 206 AM PDT Thu Sep 25 2025 ...VIGOROUS DRY COLD FRONT PASSAGE ON THURSDAY... .A dry cold front will sweep across the Inland Northwest Thursday afternoon and evening. Winds will increase through the day with gusty westerly winds by the afternoon. Winds will see a shift from west-southwest to west-northwest across north central Washington late afternoon to early evening. Winds will remain gusty along the east slopes of the central Cascade Mountains through Thursday night with dry air mixing down and fair to poor relative humidity recovery on mid slopes and ridge tops. WAZ696-252300- /O.EXT.KOTX.FW.W.0018.250925T1800Z-250926T1600Z/ East Washington Central Cascades (Zone 696)- 206 AM PDT Thu Sep 25 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 AM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696... * Affected Area: East Washington Central Cascades (Zone 696). * Winds: West-Northwest 10 to 15 mph with gusts up to 30 mph in the valleys and 15 to 25 mph with gusts up to 40 mph in the mountains. * Relative Humidities: 11 to 26 percent in the valleys and 20 to 33 percent over the higher terrain. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ697-698-702>709-252300- /O.CON.KOTX.FW.W.0018.250925T2000Z-250926T0600Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 206 AM PDT Thu Sep 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 697, 698, 702, 703, 704, 705, 706, 707, 708, AND 709... * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Colville Reservation (Zone 702), Okanogan Valley (Zone 703), Methow Valley (Zone 704), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 20 mph with gusts up to 35 mph. Exposed ridges along the east slopes of the Cascades to the Waterville Plateau will see west winds 20 to 30 mph with gusts up to 35 to 40 mph. * Relative Humidities: 8 to 18 percent at lower elevations below 3000 feet and 15 to 25 percent in the higher terrain above 3000 feet. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
488 WWUS86 KOTX 252158 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 258 PM PDT Thu Sep 25 2025 ...VIGOROUS DRY COLD FRONT PASSAGE THURSDAY... .A dry cold front will sweep across the Inland Northwest Thursday afternoon and evening. Winds will see a shift from west-southwest to west-northwest across north central Washington late afternoon to early evening. Winds will remain gusty along the east slopes of the central Cascade Mountains through Thursday night with dry air mixing down and fair to poor relative humidity recovery on mid slopes and ridge tops. WAZ697-698-702>709-260600- /O.CON.KOTX.FW.W.0018.000000T0000Z-250926T0600Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 258 PM PDT Thu Sep 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 697, 698, 702, 703, 704, 705, 706, 707, 708, AND 709... * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Colville Reservation (Zone 702), Okanogan Valley (Zone 703), Methow Valley (Zone 704), Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West 15 to 20 mph with gusts up to 35 mph. Exposed ridges along the east slopes of the Cascades to the Waterville Plateau will see west winds 20 to 30 mph with gusts up to 35 to 40 mph. * Relative Humidities: 8 to 18 percent at lower elevations below 3000 feet and 15 to 25 percent in the higher terrain above 3000 feet. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ696-260630- /O.CON.KOTX.FW.W.0018.000000T0000Z-250926T1600Z/ East Washington Central Cascades (Zone 696)- 258 PM PDT Thu Sep 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696... * Affected Area: East Washington Central Cascades (Zone 696). * Winds: West-Northwest 10 to 15 mph with gusts up to 30 mph in the valleys and 15 to 25 mph with gusts up to 40 mph in the mountains. * Relative Humidities: 11 to 26 percent in the valleys and 20 to 33 percent over the higher terrain. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
774 WWUS86 KOTX 260550 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1050 PM PDT Thu Sep 25 2025 WAZ697-698-702>709-260700- /O.EXP.KOTX.FW.W.0018.000000T0000Z-250926T0600Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 1050 PM PDT Thu Sep 25 2025 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 697, 698, 702, 703, 704, 705, 706, 707, 708, AND 709... Breezy to gusty winds will continue through 1 AM though wind speeds have peaked and will continue to slowly come down with humidity levels rising toward 40 percent. $$ WAZ696-261600- /O.CON.KOTX.FW.W.0018.000000T0000Z-250926T1600Z/ East Washington Central Cascades (Zone 696)- 1050 PM PDT Thu Sep 25 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696... * Affected Area: East Washington Central Cascades (Zone 696). * Winds: West-Northwest 10 to 15 mph with gusts up to 30 mph mainly across the mid to upper slopes. In the valleys, northwest 5 to 10 mph with infrequent gusts to 20 mph. * Relative Humidities: Poor overnight recoveries of 45 to 55 percent. * Impacts: Rapid fire spread for any new or ongoing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
377 WWUS86 KOTX 261257 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 557 AM PDT Fri Sep 26 2025 WAZ696-261400- /O.CAN.KOTX.FW.W.0018.000000T0000Z-250926T1600Z/ East Washington Central Cascades (Zone 696)- 557 AM PDT Fri Sep 26 2025 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 696... The National Weather Service in Spokane has cancelled the Red Flag Warning. Relative humidity values have risen above critical thresholds and thus the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Sep 24, 10:23 AM PDT, 2 hours 1 minute earlier. Its key messages:
- Warm temperatures Wednesday and Thursday.
- Elevated to Critical Fire Weather Conditions Thursday due to dry, breezy conditions.
Area forecast discussion, Sep 24, 10:23 AM PDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Spokane WA
1023 AM PDT Wed Sep 24 2025
.KEY MESSAGES...
- Warm temperatures Wednesday and Thursday.
- Elevated to Critical Fire Weather Conditions Thursday due to
dry, breezy conditions.
&&
.SYNOPSIS...
Dry and warm conditions will continue into Thursday with high
temperatures in the 80s. Dry and breezy conditions are expected
Thursday, leading to elevated to critical fire weather
conditions, with temperatures dropping back into the 70s
Friday. Chances for rain return late in the weekend into early
next week.
&&
.DISCUSSION...
Wednesday: Wednesday morning won't be quite as chilly as Tuesday
morning with only the coldest northeastern valleys expected to drop
into the mid 30s primarily along US-395 from Colville south to
Springdale. Isolated locations in these valleys could see an hour or
two of frost and/or fog development early in the morning, though
coverage will be lesser than on Tuesday morning. For the afternoon,
temperatures will rise into the 80s as the region remains under the
influence of a ridge of high pressure.
Thursday: A robust cold front will sweep through the Inland
Northwest bringing gusty west winds and leaving a very dry airmass
in its wake. Sustained wind speeds of 15 to 25 mph and gusts of 30
to 40 mph are anticipated through the Cascade gaps, over the
Waterville Plateau, and across the Columbia Basin Thursday afternoon
and evening. Behind the cold front, RHs will drop into the teens.
There is high confidence in wind speeds and RH values meeting the
thresholds for critical fire weather conditions. Thus, a Fire
Weather Watch has been issued for Thursday afternoon and evening
covering the Cascades, Columbia Basin, and Spokane area down to the
Blues. For western Chelan County, the watch is out through Friday
morning with poor RH recoveries in the forecast and strong winds
expected to linger. High temperatures Thursday will be 2 to 5
degrees cooler than on Wednesday in the upper 70s to mid 80s.
Friday through Monday: Weak ridging will redevelop Friday, then the
next trough moves in from offshore over the weekend and into early
next week. Following Thursday's cold front, temperatures on Friday
will be around 10 degrees cooler in the upper 60s to mid 70s. Cloud
cover will gradually increase Friday night through Sunday as the
next trough nears the coast. Chances for showers move into the
Cascades Sunday, then expand eastward over the rest of the region
Sunday night into Monday. Temperatures will range from the mid 70s
to the low 80s Saturday through Monday.
Smoke and Haze: The Lower Sugarloaf and Labor Mountain fires in the
Cascades are expected to continue producing large amounts of smoke
that will impact air quality across the region. The WA Department of
Ecology has issued an Air Quality Alert until further notice and
will reassess conditions periodically. /Fewkes
&&
.AVIATION...
18Z TAFS: High pressure and drier air will bring generally VFR
conditions. Smoke from fires in the Cascades will continue to
impact visibility through Wednesday in Entiat, Wenatchee, and
Leavenworth. Visibility may drop as low as 1 mile at times,
especially during the morning and overnight hours.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence in VFR conditions through Wednesday except KEAT
where degraded visibility is expected to continue from wildfire
smoke. JW
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 84 51 81 46 70 46 / 0 0 0 0 0 0
Coeur d'Alene 83 52 81 47 70 46 / 0 0 0 0 0 0
Pullman 83 49 80 44 67 42 / 0 0 0 0 0 0
Lewiston 87 56 86 52 74 49 / 0 0 0 0 0 0
Colville 81 40 80 34 71 36 / 0 0 0 0 0 0
Sandpoint 79 53 80 47 68 46 / 0 0 0 0 0 0
Kellogg 83 56 81 48 67 49 / 0 0 0 0 0 0
Moses Lake 84 48 83 44 74 45 / 0 0 0 0 0 0
Wenatchee 84 58 79 52 74 54 / 0 0 0 0 0 0
Omak 84 54 80 45 74 51 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Thursday afternoon through Thursday
evening for East Portion of North Cascades National
Park/Lake Chelan National Recreation Area (Zone 697)-East
Washington North Cascades (Zone 698)-Eastern Columbia
Basin -Palouse -Spokane Area (Zone 708)-Foothills of
Central Washington Cascades (Zone 705)-Lower Palouse -
Snake River (Zone 709)-Methow Valley (Zone 704)-Okanogan
Valley (Zone 703)-Waterville Plateau (Zone 706)-Western
Columbia Basin (Zone 707).
Air Quality Alert until noon PDT Friday for Central Chelan
County-Okanogan Highlands-Okanogan Valley-Waterville
Plateau-Wenatchee Area-Western Chelan County-Western
Okanogan County.
Fire Weather Watch from Thursday afternoon through Friday
morning for East Washington Central Cascades (Zone 696).
ID...None.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.